Alert archive / Ohio / Flash Flood Warnings in 2024
Flash Flood Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 26, 2024, 1:14 PM EDT for Fulton County, Henry County, Ohio. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2024, 1:14 PM EDT (17:14 UTC)
- Expired
- Jun 26, 2024, 2:30 PM EDT
- In force
- 76 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
803
WGUS53 KIWX 261714
FFWIWX
OHC051-069-261830-
/O.NEW.KIWX.FF.W.0001.240626T1714Z-240626T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
114 PM EDT Wed Jun 26 2024
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Southeastern Fulton OH County in northwestern Ohio...
Northern Henry County in northwestern Ohio...
* Until 230 PM EDT.
* At 112 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Napoleon, Wauseon, Swanton, Liberty Center, Mcclure, Texas,
Gerald, Colton, Brailey and Ridgeville Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4155 8416 4157 8388 4140 8388 4137 8389
4139 8422 4143 8422 4143 8434 4148 8434
4148 8428 4153 8417
FLASH FLOOD...RADAR INDICATED
$$
Norman1 follow-up statement
641
WGUS73 KIWX 261746
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
146 PM EDT Wed Jun 26 2024
OHC051-069-261830-
/O.CON.KIWX.FF.W.0001.000000T0000Z-240626T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton OH OH-Henry OH-
146 PM EDT Wed Jun 26 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT THIS
AFTERNOON FOR SOUTHEASTERN FULTON OH AND NORTHEASTERN HENRY
COUNTIES...
At 145 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 4.5 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Wauseon, Swanton, Liberty Center, Colton, Gerald and Brailey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4153 8417 4155 8416 4157 8388 4156 8388
4153 8388 4152 8388 4151 8388 4149 8388
4148 8388 4144 8388 4143 8391 4145 8408
4144 8421 4144 8424 4146 8425 4148 8426
4150 8422
FLASH FLOOD...RADAR INDICATED
$$
NormanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 5:59 AM EDT, 7 hours 15 minutes earlier. Its key messages:
- Isolated showers and thunderstorms developing this morning will become more numerous and focus across Central and NE IN/NW OH/SE Lower MI) by mid to late afternoon, then progress southward out of the region by this evening. Highs will be around 80 degrees, and lows in the upper 50s.
- Dry conditions prevail from tonight into late Friday afternoon and evening. Highs will be in the upper 70s and low to mid 80s.
- The next chance for showers and thunderstorms will be Friday afternoon and evening into Saturday night. Temperatures will be in the 70s and 80s.
Area forecast discussion, Jun 26, 5:59 AM EDT, 7 hours 15 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 559 AM EDT Wed Jun 26 2024 .KEY MESSAGES... - Isolated showers and thunderstorms developing this morning will become more numerous and focus across Central and NE IN/NW OH/SE Lower MI) by mid to late afternoon, then progress southward out of the region by this evening. Highs will be around 80 degrees, and lows in the upper 50s. - Dry conditions prevail from tonight into late Friday afternoon and evening. Highs will be in the upper 70s and low to mid 80s. - The next chance for showers and thunderstorms will be Friday afternoon and evening into Saturday night. Temperatures will be in the 70s and 80s. && .DISCUSSION... Issued at 514 AM EDT Wed Jun 26 2024 Another day another uncertain pop forecast with limited forcing to kick precipitation off beyond the crossing cold front late this morning/afternoon. We had a couple of isolated showers overnight, however largely it's been much drier than expected. Naturally given the poor model performance (minus the HRRR who had mostly dry tonight) I'm hesitant to have the likely/categorical pops this afternoon-but with ambient moisture around, a cold front moving through, and expected instability around 500-1500 J/kg (ML Cape- particularly along/south of US 24)-felt the higher pops were warranted after 15z. Models have a whole pot-pourri of solutions to choose from, but kept close to the HRRR based on its performance overnight to now. Did blend in with the RAP/NAM to bump things up a bit around 15z-18z as later runs of the HRRR came in indicating at least isolated development by 15z and increasing from there as the front shifts southeast and becomes better focused. Wouldn't be surprised to see a couple stronger storms produce microbursts if we can get better afternoon instability (some of the models have up to 500-1200 J/kg)--but at this point we are not in an SPC outlook and my confidence is extremely low given model disagreements. Light and somewhat variable winds will become somewhat breezy and shift W-NW behind the front this afternoon. Highs today will be in the upper 70s and low 80s. Dry conditions and clearing skies return tonight, with lows falling into the upper 50s and low 60s. Mid level ridging and surface high pressure will build in behind the exiting cold front tonight, effectively putting an end to any precipitation chances through early Friday afternoon. Light winds out of the N-NW tonight will shift to the E-SE by Friday and increase to around 10 to 20 mph ahead of the next system. Highs will be in the upper 70s and low to mid 80s. By Friday afternoon a cut off low in the mid levels will begin its eastward drift from Saskatchewan, digging slightly across the northern plains and Canadian Prairies through Saturday night when it reaches James Bay/Ontario. The associated surface low will drift into the Dakotas Friday morning, with the warm front extending southeast from there through MO/IA/AR and into LA/AL. This warm front will lift northward through the day as the surface low occludes, with the triple point reaching the area around Ludington, MI by Saturday morning. So on Friday afternoon into the overnight we'll see an uptick in moisture from the gulf thanks to return flow around high pressure centered over the Atlantic. The warm front will lift northeastward through the CWA by Saturday morning, bringing chances for showers and thunderstorms. The cold front at that point is on our western doorstep, extending from Ludington, MI southwest through Lake MI and into IL/MO/OK/KS. This will cross our forecast area through Sunday morning/early afternoon (depending on model), providing additional chances. With the front approaching around the 12z time frame Saturday and continuing eastward through the afternoon and late evening hours, we have MUCAPE values around 1-3K J/kg and decent surface instability, limited bulk 0-6 km shear of 30- 40 knots, and mid level lapse rates of 6-7C/km, we could see a few stronger storms-but confidence is low at this point. High temperatures will be in the 70s and 80s. Being in the warm sector Saturday will bring the warmest temperatures, with highs in mid to upper 80s. It will be coolest Sunday behind the cold front with highs in the low to mid 70s. && .AVIATION /12z TAFS THROUGH 12z THURSDAY/... Issued at 555 AM EDT Wed Jun 26 2024 Mesoanalysis from SPC indicates elevated instability is present, but a cap in place for now is preventing TSRA development. Showers continue to percolate across southern WI, in better proximity to an upper-level jet and cold front below. An upper- level trough is digging in across WI as well (see water vapor imagery). Therefore, should any of these forcing mechanisms erode the existing cap, TSRA should develop in and around KSBN very close to 15z according to the latest model guidance. Should this fail, dry conditions will prevail at KSBN while KFWA will still have a chance for storms until the cold front passes. Tranquil to end the TAF period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...MCD AVIATION...Brown
Hazardous weather outlook, Jun 26, 5:24 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 524 AM EDT Wed Jun 26 2024 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-270930- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 524 AM EDT Wed Jun 26 2024 /424 AM CDT Wed Jun 26 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There are chances for thunderstorms late this morning into early evening. Gusty winds, heavy rain, and lightning will be the primary threats with any stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There are chances for thunderstorms late Friday afternoon into early Sunday morning. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ103-MIZ177-277-270930- Northern La Porte-Northern Berrien-Southern Berrien- 524 AM EDT Wed Jun 26 2024 /424 AM CDT Wed Jun 26 2024/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. There are chances for thunderstorms late this morning into early evening. Gusty winds, heavy rain, and lightning will be the primary threats with any stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Moderate Swim Risk in expected for southeast Lake Michigan beaches Thursday morning into the afternoon. There are chances for thunderstorms late Friday afternoon into early Sunday morning. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-270930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 524 AM EDT Wed Jun 26 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There are low chances for showers and thunderstorms through the middle of the afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are possible Saturday night into Sunday. There are chances for thunderstorms late Friday afternoon into early Saturday evening. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 9:21 AM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Northern Indiana
921 AM EDT Wed Jun 26 2024
INZ026-027-033-034-261345-
Jay IN-Blackford IN-Wells IN-Adams IN-
921 AM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BLACKFORD...
SOUTHEASTERN WELLS...SOUTHWESTERN ADAMS AND NORTHWESTERN JAY COUNTIES
THROUGH 945 AM EDT...
At 921 AM EDT, Doppler radar was tracking a strong thunderstorm over
Montpelier, or near Hartford City, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montpelier, Pennville, Nottingham, Bryant, Linn Grove, Domestic,
Fiat, Balbec, and Petroleum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4048 8539 4055 8539 4067 8503 4047 8494
TIME...MOT...LOC 1321Z 253DEG 28KT 4052 8530
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DNSpecial weather statement, Jun 26, 11:37 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1137 AM EDT Wed Jun 26 2024
OHZ002-261600-
Fulton OH-
1137 AM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FULTON COUNTY
THROUGH NOON EDT...
At 1136 AM EDT, Doppler radar was tracking a strong thunderstorm near
Delta, or near Wauseon, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wauseon, Swanton, Delta, Brailey, and Assumption.
This includes Interstate 80 in Ohio between mile markers 36 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 8415 4158 8417 4169 8388 4149 8388
TIME...MOT...LOC 1536Z 260DEG 23KT 4156 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DNSpecial weather statement, Jun 26, 11:48 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1148 AM EDT Wed Jun 26 2024
OHZ005-016-261615-
Henry OH-Putnam OH-
1148 AM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PUTNAM AND
SOUTHEASTERN HENRY COUNTIES THROUGH 1215 PM EDT...
At 1147 AM EDT, Doppler radar was tracking a strong thunderstorm near
Leipsic, or 8 miles north of Ottawa, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leipsic, Deshler, Hamler, West Leipsic, Belmore, Prentiss, and
Gallup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4107 8407 4116 8414 4132 8388 4113 8388
TIME...MOT...LOC 1547Z 242DEG 14KT 4114 8404
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DNSpecial weather statement, Jun 26, 12:42 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1242 PM EDT Wed Jun 26 2024
INZ017-024-216-261715-
Wabash IN-Whitley IN-Southern Kosciusko IN-
1242 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WABASH...
SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO COUNTIES THROUGH 115
PM EDT...
At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Manchester, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Manchester, South Whitley, Silver Lake, Sidney, Tunker,
Packerton, Liberty Mills, and Collamer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4107 8589 4115 8585 4111 8548 4100 8559
4100 8564 4096 8564 4094 8566
TIME...MOT...LOC 1641Z 283DEG 24KT 4110 8579
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:37 AM EDT | Special Weather Statement | IWX | Fulton | 23 min |
| Jun 26, 11:48 AM EDT | Special Weather Statement | IWX | Henry | 27 min |
| Jun 26, 12:30 PM EDT | Areal Flood Advisory | IWX | Fulton, Henry | 2 hr |
| Jun 26, 2:49 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 41 min |
Nearby
Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.